MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID CANDIDA 20 PLATES

BIOMÉRIEUX SA CHROMID CANDIDA 20 PLATES
Catalog Number 43631
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant identification for a blood culture sample in association with chromid® candida agar (ref.43631, lot 1008930620, exp date: 12/15/2021).The customer stated that he had discrepant results between : can2 (chromid candida), vitek® 2 and vitek® ms for a blood culture sample.Result summary: can2 plate: showed blue colonies of c.Albicans, vitek 2: c.Parapsilosis, vitek ms prime: lodderomyces elongisporus.The customer believed the correct result was the vitek 2 c.Parapsilosis.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.Biomérieux will initiate an internal investigation for this report.
 
Additional Manufacturer Narrative
Context: a customer in south africa notified biomérieux of discrepant identification for a blood culture sample in association with chromid® candida agar (ref.43631, lot 1008930620, exp date: 12/15/2021).Investigation: ** batch history record and complaint trend analysis** there is no capa related to the customer¿s complaint recorded.A complaint history review completed for this issue concluded with no implication of a trend.This complaint has not been identified as a systemic quality issue.**investigation results** 1.Lot number file analysis.All the manufacturing data for this lot number was reviewed such as, the preparation of the media, the filling step, weight and appearance controls and all the parameters were within specifications.In order to release the product, technical laboratory quality controls were performed on samples that were manufactured at different manufacturing times.The samples were tested for the product's appearance, ph, microbiology state and microbiological activity.All the controls performed complied with specifications.The laboratory technical quality controls also complied with specifications for microbiological activity for all the quality control strains tested.We did not observe any performance issue, sensitivity and/or specificity, for this product.There were no non-conformities linked with manufacturing and/or any type of observation that could explain the reported issue.Data from the lot review was all within specifications.2.Retained biomérieux sample analysis.Biomérieux retain samples.The microbiological activity was tested for the impacted lot number, 1008930620, along with four other lot numbers manufactured on different dates in order to compare results: - 1008937340, expiry date 19/12/2021.- 1008930610, expiry date 15/12/2021.- 1009120040, expiry date 24/03/2021.- 1009099130, expiry date 15/03/2021.The following quality control strains were tested and results obtained: - candida albicans atcc® 2091¿: good growth with characteristic blue colored colonies.- candida albicans atcc® 10231¿: good growth with characteristic blue colored colonies.- candida tropicalis atcc® 9968¿: good growth with characteristic pink colored colonies.- candida kefyr atcc® 1162¿: good growth with characteristic pink colored colonies.All the results obtained were equivalent and within specifications for the impacted lot number and the lot numbers tested in parallel.3.Analysis of the patient strain.The patient strain in question was identified as c.Parapsilosis with the vitek 2.The strain was tested in parallel with c.Parapsilosis atcc® 22019¿ and c.Parapsilosis.Atcc® 10232¿.The impacted lot number had expired when we received the strain; it was therefore tested on the following lot numbers that were manufactured on different dates: - 1009216140, expiry date 24/05/2022.- 1009147790, expiry date 18/04/2022.- 1009063850, expiry date 23/02/2022.The following results were obtained after 24, 48 hours of incubation at 33-37 ºc: - candida parapsilosis atcc® 22019¿ and candida parapsilosis atcc® 10232¿ produced colorless colonies on all sample plates tested.- after 24 hours of incubation the patient strain produced colonies from colorless to a pale green-turquoise.At 48 hours the intensity of the color was slightly increased from a pale green-turquoise color to a green color.However, these colonies can be differentiated from characteristic blue colored colonies of c.Albicans.In addition the patient strain colonies differ morphologically from c.Albicans as the colonies are small, medium sized, dry colonies, slightly raised while the colonies of c.Albicans are rounded colonies, smooth and shiny.Biochemical profiling of the patient strain shows that the strain does not express beta-n-acetyl-glucosaminidase ( bnag -) activity.However, this particular strain when isolated shows atypical enzymatic activity as there is a very low expression of bnag activity that occurs only after 24 hours of incubation on reference 43631 on all lot numbers tested.Conclusion: the lot number file analysis indicated that the impacted lot 1008930620 complied with our specifications and neither non-conformances nor deviations were recorded on this lot.In addition, no other complaints were registered on this lot number for this type of issue.The microbiological activity was tested on the impacted lot number 1008930620.All the results obtained were equivalent and within specifications for the impacted lot number and all the lot numbers tested in parallel.The patient strain in question was identified on vitek 2 as c.Parasilopsis.Growth of this strain on can2 shows that the color of the colonies can be differentiated from characteristic blue colored colonies of c.Albicans.In addition the patient strain colonies differ morphologically from c albicans.Furthermore, this particular strain when isolated shows atypical enzymatic activity as there is a very low expression of beta-n-acetyl-glucosaminidase (bnag) activity that occurs only after 24 hours of incubation on reference 43631 on all lot numbers tested.Based on these results, we can confirm that this product performs within expected specifications and the root cause of the observed issue is an atypical enzymatic profile for the strain in question.The package insert mentions to observe colony morphology and that pale blue to dark blue are characteristic of candida albicans.

Brand Name
CHROMID CANDIDA 20 PLATES
Common Device Name
CHROMID CANDIDA 20 PLATES
Manufacturer (Section D)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX SA
4 rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
céline lacroix gimon
595 anglum road
hazelwood, MO 
MDR Report Key13157056
Report Number9615755-2022-00001
Device Sequence Number14822497
Product Code JSI
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2021
Device Catalogue Number43631
Device Lot Number1008930620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown